Preserved white matter in unmedicated pediatric bipolar disorder

Preserved white matter in unmedicated pediatric bipolar disorder

Author Teixeira, Ana Maria Aristimunho Google Scholar
Kleinman, Ana Google Scholar
Zanetti, Marcus Google Scholar
Jackowski, Marcel Autor UNIFESP Google Scholar
Duran, Fábio Luís de Souza Google Scholar
Pereira, Fabricio Google Scholar
Lafer, Beny Google Scholar
Busatto Filho, Geraldo Autor UNIFESP Google Scholar
Caetano, Sheila Cavalcante Google Scholar
Institution Universidade de São Paulo (USP)
Universidade Federal de São Paulo (UNIFESP)
Abstract White matter (WM) abnormalities have been reported in bipolar disorder (BD) patients, as well as in their non-BD relatives, both children and adults. Although it is considered an emerging vulnerability marker for BD, there are no studies investigating WM alterations in pediatric unmedicated patients and young healthy offspring. in this study, we evaluated the presence of WM alterations in 18 pediatric, non medicated BD patients, as well as in 18 healthy offspring of BD type I parents and 20 healthy controls. 3T DT-MRI data were acquired and scans were processed with tract-based spatial statistics to provide measures of fractional anisotropy and diffusivity. We found no significant differences in WM microstructure between BD patients, healthy offspring and healthy controls. Previous studies that reported WM alterations investigated older subjects, either on medication (BD patients) or with psychiatric diagnoses other than BD (unaffected offspring). Our findings highlight the importance of the understanding of disease ontogeny and brain development dynamics in the search for early vulnerability markers for psychiatric disorders. (C) 2014 Elsevier Ireland Ltd. All rights reserved.
Keywords Bipolar disorder
Children
DT-MRI
White matter
Offspring
Language English
Date 2014-09-05
Published in Neuroscience Letters. Clare: Elsevier B.V., v. 579, p. 41-45, 2014.
ISSN 0304-3940 (Sherpa/Romeo, impact factor)
Publisher Elsevier B.V.
Extent 41-45
Origin http://dx.doi.org/10.1016/j.neulet.2014.06.061
Access rights Open access Open Access
Type Article
Web of Science ID WOS:000341482100008
URI http://repositorio.unifesp.br/handle/11600/38207

Show full item record




File

Name: WOS000341482100008.pdf
Size: 426.3Kb
Format: PDF
Description:
Open file

This item appears in the following Collection(s)

Search


Browse

Statistics

My Account